Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 15, 2010, 9:14 AM CST for Loving County, Texas; Eddy County, Lea County, New Mexico. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2010, 9:14 AM CST (15:14 UTC)
- Expired
- Dec 15, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 156 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5368 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS74 KMAF 151514 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 AM CST WED DEC 15 2010 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS TODAY... .A STRENGTHENING AREA OF LOW PRESSURE TRAVERSING THE TEXAS PANHANDLE TODAY WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA. THIS WILL COMBINE WITH HIGHER WINDS ALOFT MIXING TO THE SURFACE WHICH WILL CREATE STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY...AND WINDY CONDITION ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS. STRONG SOUTHWEST TO WEST WINDS WILL PERSIST OVER THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON. WINDS WILL DECREASE AROUND SUNSET. NMZ027-TXZ258-160000- /O.CON.KMAF.HW.W.0035.000000T0000Z-101216T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 814 AM MST WED DEC 15 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING: STRONG WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE. * AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057>059-160000- /O.NEW.KMAF.WI.Y.0023.101215T1514Z-101216T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 914 AM CST WED DEC 15 2010 /814 AM MST WED DEC 15 2010/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING: WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. * IMPACTS: WESTERLY WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 9:01 AM CST, 13 minutes earlier.
Area forecast discussion, Dec 15, 9:01 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 AM CST WED DEC 15 2010
.UPDATE...
UPDATE TO ISSUE A WIND ADVISORY TO THE SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS AND CULBERSON COUNTY.
&&
.DISCUSSION...
A SHORTWAVE TROUGH TRAVERSING THE DESERT SOUTHWEST THIS MORNING WAS
RESULTING IN STRENGTHENING MID LEVEL FLOW OVER THE REGION. A
SURFACE LOW WAS STRENGTHENING IN THE LEE OF THE ROCKIES...AND WILL
CONTINUE TO DO SO THROUGH THE AFTERNOON AS IT SLIDES SOUTHEASTWARD
THROUGH THE TEXAS PANHANDLE. THE RESULTING SURFACE PRESSURE
GRADIENT OVER THE AREA WILL COMBINE WITH 40 TO 50KT H85 WINDS AND
LIKELY INCREASE SURFACE WINDS TO 25 TO 35 MPH OVER PORTIONS OF THE
SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD OVER CULBERSON COUNTY AND
THE UPPER TRANS PECOS IN TEXAS. THINK THESE WINDS COULD LAST
THROUGH MUCH OF THE AFTERNOON...SO HAVE OPTED TO ISSUE A WIND
ADVISORY DURING UNTIL 16/00Z.
WIND SPEEDS WILL BE PRETTY GAMEY FURTHER EAST ACROSS THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS TOO...BUT DO NOT THINK THEY
WILL BE QUITE SO AND WILL LEAVE THESE AREAS OUT OF THE WIND
ADVISORY...FOR NOW. FURTHER SOUTH...WINDS THROUGH THE ATMOSPHERIC
COLUMN ARE PROGGED TO BE EVEN LESS...SO DID NOT ADJUST THOSE MUCH.
WILL SEND AN UPDATE SHORTLY FOR THESE CHANGES.
&&
.FIRE WEATHER...
DOWNSLOPE WINDS OF 20 TO 35 MPH OVER MUCH OF THE AREA WILL AID
TEMPERATURES WARMING INTO THE 70S AND 80S ACROSS SOUTHEAST NEW
MEXICO AND WEST TEXAS. SINCE A DRY AIRMASS STILL ENCOMPASSED THE
REGION...MINIMUM AFTERNOON RH/S WILL DROP NEAR OR BELOW 15 PERCENT
AREAWIDE. THE CURRENT RED FLAG WARNING APPEARS TO BE IN GOOD SHAPE
SINCE WINDS TAPER OFF ACROSS SOUTHERN PORTIONS OF THE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 35 56 29 / 0 0 0 0
CARLSBAD NM 82 40 71 34 / 0 0 0 20
DRYDEN TX 82 40 79 38 / 0 0 0 0
FORT STOCKTON TX 84 45 71 36 / 0 0 0 0
GUADALUPE PASS TX 69 44 65 34 / 0 0 0 20
HOBBS NM 80 37 60 30 / 0 0 0 20
MARFA TX 73 27 67 32 / 0 0 0 10
MIDLAND INTL AIRPORT TX 79 36 60 27 / 0 0 0 10
ODESSA TX 80 38 60 28 / 0 0 0 10
WINK TX 83 37 70 33 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&
67/44Hazardous weather outlook, Dec 15, 3:52 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CST WED DEC 15 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 AM CST WED DEC 15 2010 /252 AM MST WED DEC 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY DRY AND WINDY CONDITIONS TODAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. A RED FLAG WARNING IS IN EFFECT TODAY WITH VERY HIGH TO EXTREME FIRE DANGER. HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY WITH A HIGH WIND WARNING IN EFFECT. HIGH PROFILE VEHICLES AND SMALL AIRCRAFT SHOULD BE PREPARED TO ENCOUNTER HIGH WIND CONDITIONS IN THE VICINITY OF THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:09 AM CST | High Wind Warning | MAF | 14 hr |
Nearby
Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.